Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Prescribed Biaxin for sinus infection. Having itchiness, rash on arms, back, chest. Prescribed benadryl. Yeast infection?

I was precribed biaxin to treat a sinus infection . After 3 days on the biaxin i started to get very itchy. Didn t see any signs of a rash just really itchy. Called the dr and was given a new antibiotic ( avelox 400mg for 5 days) The itch did not get any better. I have a goosebump like rash that started on my arms, back and chest. The rash is now on my parts of my legs and neck. I also have little red patches that are itchy starting on my face. I noticed a slight yeast infection starting 11 days after starting the antibiotics (8 days after the rash and itching started). Treated it with a dose of diflucan . Went and saw my dr again 13 days after the itch started. She did a blood test for allergies which came back negative and also prescribed more diflucan. She said to keep taking benadryl and that it was probably viral and would go away soon. I did have a couple days where i though it was getting better but now it is getting worse. Very very itchy!! Could this be a yeast infection rash? Is it common for a rash to change areas? My back and chest are not as bad anymore but like i said the rash is now on my legs and face.
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to Health care magic forum. It appears that youare allergic to Biaxin (clarithromycin) and Aveflox (moxifloxacin) and the yeast infection could be due to secondary infection due to higher antibiotics. You can get systemic relief to sinusitis with allergy treatment, so avoid use of antibiotics for few days, till you get relief of itching .
At this stage you are supposed to use anti histamines, and steroides, for complete relief. There is chance of fungus infection also so for that you may need to use anti fungal drugs.
Wishing for a quick recovery and thanks for calling.
Answered: Mon, 4 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor